Posted by: Rudi | 2009-02-07

recombinant hgh

Dear Doc

I am self administrating recombinant hGH (Kefei, Bio Tech) for its anit-ageing properties. I am currently using 5IU per day.

My question to you is about the effect of hGH on glucose metabolism. I have been experiencing some symptoms of hypoglycemia. I have done homework on hGH. And it is well established that GH increases glucogenesis. Why is it that the symptoms of hypoglycemia occur?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Rudy, thank you for the question.

My advice is to reduce the dosage of your Growth Hormone (GH) immediately and to consult an endocrinologist who can monitor the effects with blood tests.

GH is a peptide hormone that stimulates growth and cell reproduction in humans and other animals. GH also stimulates production of insulin-like growth factor 1 (IGF-1), a hormone homologous to proinsulin. The liver is a major target organ of GH for this process, and is the principal site of IGF-1 production. IGF-1 has growth-stimulating effects on a wide variety of tissues. Additional IGF-1 is generated within target tissues, making it apparently both an endocrine and an autocrine/paracrine hormone. Among other effects on the body GH reduces liver uptake of glucose and promotes gluconeogenesis in the liver, and as such does not increase glycogenesis. There is evidence that GH is also responsible for glycogenolysis (the catabolism of glycogen).

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Rudi | 2009-02-09

That is my point, it is suppose to raise blood glucose, not decrease it. By which mechanism could GH cause hypoglycemia?

Reply to Rudi

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.